MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Codes Hypervolemia (2664); Swelling/ Edema (4577); Hyperkalemia (4824)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during hemodialysis, the catheter did not provide adequate blood flow in the arterial lumen and dialysate with efficiency.There was lack of blood return indicating difficulty with flow.The catheter was not difficult to flush with the syringe, and blood was returned prior to flushing.Flushing was performed, and blood return was achieved through the routes.Chlorhexidine was being used on the tips before the lines were installed.There was no leak.Tego was not used.Nothing unusual was observed on the device prior to use.No other defects/damages were found in the product.No other products being used with the device.The patient did not use heparin during the dialysis session due to a history of chronic subdural hematoma.The intraluminal heparin was specifically used during the interdialytic period.The patient was on aspirin (asa) and clopidogrel for dual antiplatelet therapy, after recent myocardial infarction (ami).The reverse flow was not successful as movement of blood in the venous was slower.After a shorter session time of dialysis, the patient presented with hyperkalemia and acute edema.The customer exchanged the catheter with the same lot.There was blood loss on the catheter ostium.Blood transfusion was not required.The patient had extra session as medical intervention/treatment required as a result of the event.Additionally, the patient experienced recurrent surgical procedures, admission, and hypervolemia as complications related to the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during hemodialysis, the catheter did not provide adequate blood flow in the arterial lumen and dialysate with efficiency.There was a lack of blood return, indicating difficulty with flow.The catheter was not difficult to flush with the syringe, and blood was returned prior to flushing.Flushing was performed, and blood return was achieved through the routes.Chlorhexidine had been used on the tips before the lines were installed.Tego was not used.Nothing unusual had been observed on the device prior to use.No other defects or damages were found in the product.No other products were being used with the device.The duration of catheter use was 23 days.The patient had not used heparin during the dialysis session, though intraluminal heparin had been used in the interdialytic period.The patient had also been on dual antiplatelet therapy with aspirin (aas) and clopidogrel.The reverse flow was not successful as the movement of blood in the venous was slower.After a shorter dialysis session, the patient presented with hyperkalemia and acute edema.The customer had exchanged the catheter with the same lot on (b)(6) 2025, and treatment was completed with the replacement catheter, though the session duration was reduced.Blood loss at the catheter ostium was confirmed, but the exact volume was not quantified, with no leakage observed at the catheter¿s structural integrity, meaning the loss was localized at the ostium.The blood loss was related to the patient¿s use of intraluminal heparin and dual antiplatelet therapy.Blood transfusion was not required.The patient had an extra session as medical intervention/treatment was required as a result of the event.Additionally, the patient had experienced recurrent surgical procedures, which included the procedures of catheter replacement, admission, and hypervolemia as complications related to the event.Post-event medications were not reported.The patient¿s status, including hypervolemia and hyperkalemia, had been controlled after hospitalization.
 
Additional Manufacturer Narrative
Additional information: b5, e1 (region), g3 correction: a1, e1 (postal code - removed).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during hemodialysis, the catheter did not provide adequate blood flow in the arterial lumen and dialysate with efficiency.There was a lack of blood return, indicating difficulty with flow.The catheter was not difficult to flush with the syringe, and blood was returned prior to flushing.Flushing was performed, and blood return was achieved through the routes.Chlorhexidine had been used on the tips before the lines were installed.Tego was not used.Nothing unusual had been observed on the device prior to use.No other defects or damages were found in the product.No other products were being used with the device.The duration of catheter use was 23 days.The patient had not used heparin during the dialysis session due to a history of chronic subdural hematoma, though intraluminal heparin had been used in the interdialytic period.The patient had also been on dual antiplatelet therapy with aspirin (aas) and clopidogrel after a recent myocardial infarction.The reverse flow was not successful as the movement of blood in the venous was slower.After a shorter dialysis session, the patient presented with hyperkalemia and acute edema.The customer had exchanged the catheter with the same lot on (b)(6) 2025, and treatment was completed with the replacement catheter, though the session duration was reduced.Minor blood loss at the catheter ostium was confirmed, but the exact volume was not quantified, with no leakage observed at the catheter¿s structural integrity, meaning the loss was localized at the ostium.The blood loss was related to the patient¿s use of intraluminal heparin and dual antiplatelet therapy.Blood transfusion was not required.The patient had an extra session as medical intervention/treatment was required as a result of the event.Additionally, the patient had experienced recurrent surgical procedures, which included the procedures of catheter replacement, admission, and hypervolemia as complications related to the event.Post-event medications were not reported.The patient¿s status, including hypervolemia and hyperkalemia, had been controlled after hospitalization.
 
Additional Manufacturer Narrative
H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection noted the catheter in use, with apparent flow issues.There appeared to be no physical abnormalities with the device.It was reported that there was an insufficient flow issue.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21505971
Report Number1282497-2025-00112
Device Sequence Number12756121
Product Code MSD
UDI-Device Identifier10884521013179
UDI-Public10884521013179
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145016
Device Catalogue Number8888145016
Device Lot Number2330300115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/11/2025
05/27/2025
06/16/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/18/2025
05/30/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient Weight70 KG